Hail, Lawrence
- When
- July 8, 2:23 PM CST
- Where
- Lawrence County, Stotts City
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.100, -93.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 8, 1:50 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT THU JUL 8 2004 .DISCUSSION... WILL KEEP DISCUSSION BRIEF AS STRONG TO SEVERE THUNDERSTORMS ARE ONGOING THIS AFTERNOON...AS OUTFLOW FROM EAST KANSAS SPREADS EASTWARD INTO THE VERY UNSTABLE AIRMASS OVER OUR FORECAST AREA. 18Z SOUNDING FROM KSGF SHOWED CAPES OVER 4000 J/KG...LIS OF -9 AND MAX VERTICAL VELOCITIES NEAR 80 M/S. HAVE BEEN RECEIVING A FEW REPORTS OF HAIL UP TO NICKEL SIZE AND ALSO RECEIVED REPORT OF WIND GUSTS AROUND 50 MPH AT THE JOPLIN ASOS. EXPECT STORMS TO CONTINUE ON EASTWARD TRACK INTO THE REST OF SOUTHWEST MO THROUGH THE AFTERNOON INTO EARLY EVENING WITH SOME ISOLATED STORMS POSSIBLE AHEAD OF MAIN COMPLEX OVER SOUTH CENTRAL MO. LATER TONIGHT THINK FOCUS FOR STORMS WILL SHIFT NORTHWARD ALONG WARM FRONT ACROSS CENTRAL AND NORTHERN MO AS LOW LEVEL JET KICKS IN. WILL SHIFT HIGHEST POPS OVER OUR NORTHERN ZONES AFTER 06Z. FOR FRIDAY INTO THE WEEKEND...RAIN CHANCES WILL DIMINISH SOMEWHAT AS UPPER RIDGE BUILDS OVER THE REGION AND WARM FRONT CONTINUES TO MOVE NORTHWARD AWAY FROM OUR AREA. WILL NEED TO MONITOR AFTERNOON HEAT INDEX VALUES ESPECIALLY NEAR KANSAS BORDER...WITH TEMPS IN THE LOWER TO MID 90S AND DEWPOINTS IN THE LOWER 70S. WILL CARRY SOME ISOLATED AFTERNOON POPS IN THE GRIDS BUT EXPECT MOST AREAS TO REMAIN DRY. BUMPED UP RAIN CHANCES FOR WEDNESDAY/THURSDAY AS UPPER RIDGE RETROGRADES WESTWARD AND NORTHWEST FLOW SETS UP OVER THE REGION. && .AVIATION... LINE OF STORMS EXTENDING FROM GREENVILLE TO JOPLIN WILL CONTINUE TO MOVE EAST SOUTHEAST FOR THE NEXT SEVERAL HOURS. WILL CONTINUE PREDOMINANT THUNDER AT JOPLIN FOR THE NEXT FEW HOURS WITH ADDITIONAL STORMS DEVELOPING BEHIND MAIN LINE...HAVE TEMPO THUNDER AT KSGF WITHIN THE HOUR. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. TERRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUL 8 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. A FEW STORMS MAY PRODUCE HAIL UP TO THE SIZE OF QUARTERS AND ISOLATED DOWNBURST WINDS IN EXCESS OF 60 MPH. AREAS AFFECTED AND TIMING: THUNDERSTORM CHANCES THIS AFTERNOON WILL BE GREATEST ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...ESPECIALLY WEST OF A NEVADA TO WEST PLAINS LINE. DISCUSSION: ABUNDANT SUNSHINE WAS OCCURRING ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS THIS AFTERNOON...WHILE SOUTHERLY WINDS OF 10 TO 20 MPH WERE SPREADING A DEEP TROPICAL AIRMASS BACK INTO THE REGION. THIS WILL ALLOW THE AIRMASS OVER MUCH OF THE OZARKS AND SOUTHEAST KANSAS TO BECOME VERY UNSTABLE. A COMPLEX OF THUNDERSTORMS OVER EASTERN KANSAS WILL DRIFT SLOWLY SOUTHEAST INTO FAR WESTERN PORTIONS OF THE OUTLOOK AREA EARLY THIS AFTERNOON...WITH NEW THUNDERSTORM DEVELOP ALSO POSSIBLE OVER SOUTHWEST MISSOURI. WEAK VERTICAL WIND SHEAR WILL PREVENT ORGANIZED SEVERE WEATHER FROM OCCURRING...HOWEVER THE EXTREME INSTABILITY EXPECTED WILL ALLOW A FEW STORMS TO PRODUCE LARGE HAIL AND ISOLATED DAMAGING DOWNBURSTS GIVEN THE AMOUNT OF MOISTURE PRESENT. DUE TO SLOW STORM MOVEMENT...EXCESSIVE RAINFALL COULD QUICKLY OCCUR...LEADING TO FLASH FLOODING IN LOCALIZED AREAS. THE THREAT FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL LINGER INTO THE OVERNIGHT HOURS AND EARLY FRIDAY MORNING AS THE LAST IN A SERIES OF OVERNIGHT THUNDERSTORM COMPLEXES DEVELOPS OVER NEBRASKA AND MOVES SOUTHEAST ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANY ONGOING THUNDERSTORMS SHOULD EXIT THE REGION BY MIDDAY FRIDAY...FOLLOWED BY A PERIOD OF VERY WARM AND HUMID WEATHER ACROSS THE OZARKS REGION. ISOLATED BRIEF THUNDERSTORMS MAY BE POSSIBLE EACH DAY JUST ABOUT ANYWHERE...HOWEVER THE GREATER CONCERN INTO WEEKEND AND EARLY NEXT WEEK WILL BE WITH AFTERNOON HEAT INDEX READINGS THAT COULD APPROACH OR EXCEED 100 DEGREES ON SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS THIS AFTERNOON...AND POSSIBLE AGAIN LATE TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 107 PM CDT THU JUL 8 2004 MOZ077-081900- BARTON- 107 PM CDT THU JUL 8 2004 ...SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY... AT 106 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING IN A CLUSTER EXTENDING FROM LIBERAL TO 7 MILES SOUTHEAST OF MINDENMINES...AND MOVING SLOWLY NORTHEAST AT 10 MPH. PEA SIZE HAIL...TORRENTIAL RAINFALL AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS MAY INTENSIFY TO SEVERE LIMITS OVER THE NEXT HOUR. PEOPLE IN BARTON COUNTY...INCLUDING THE CITIES OF MINDENMINES... LIBERAL AND LAMAR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BOOKBINDER
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 128 PM CDT THU JUL 8 2004 KSZ101-MOZ068-077>079-088>090-093>095-101>103-090000- BARRY-BARTON-CEDAR-CHEROKEE-CHRISTIAN-DADE-GREENE-HICKORY-JASPER- LAWRENCE-MCDONALD-NEWTON-POLK-STONE- INCLUDING THE CITIES OF...BOLIVAR...JOPLIN...MONETT...MOUNT VERNON... NEOSHO...OZARK...SPRINGFIELD AND STOCKTON. 128 PM CDT THU JUL 8 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 591...IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...CEDAR...CHRISTIAN...DADE...GREENE...HICKORY... JASPER...LAWRENCE...MCDONALD...NEWTON...POLK AND STONE. IN KANSAS: CHEROKEE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR... JOPLIN...MONETT...MOUNT VERNON...NEOSHO... OZARK...SPRINGFIELD AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATERSTATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVEREWEATHER INFORMATION. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT THU JUL 08 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL LIBERAL 37.57N 94.53W
07/08/2004 0.88 INCH BARTON MO LAW ENFORCEMENT
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CDT THU JUL 08 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL HUMANSVILLE 37.80N 93.58W
07/08/2004 0.75 INCH POLK MO LAW ENFORCEMENT
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT THU JUL 08 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 2 N RACINE 36.93N 94.53W
07/08/2004 NEWTON MO LAW ENFORCEMENT
TREE DOWN.
ALThe Springfield radar (KSGF), 52 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413649.